



# **Government Medical Collge, Dharashiv**

Workshop on

## **Basic Course in Medical Education**

Under The Aegis of Regional Centre MRMC Kalburagi.

**Date: 8 to 10 January 2025** 

-: Venue :-

Government Medical College, Dharashiv (Osmanabad)

**BASIC COURSE IN MEDICAL EDUCATION (BCME)** Workshop approved by NMC was conducted at Government Medical College, Dharashiv from 8 January to 10 January 2025 under the aegis of Regional Centre MRMC (Mahadevappa Rampure Medical College), Kalaburagi, Karnataka.

The consistent efforts and support from respected Dean Dr. Shilpa V. Domkundwar maam along with dedicated hard work from MEU (Medical Education Unit) Co-ordinator Dr. Shafique Ahmad Mundewadi sir and members of entire MEU unit at GMC Dharashiv made this workshop to happen successfully.

The objective of this workshop was to empower faculties with new, innovative medical education technologies as well as to enrich them with new CBME that will help them to implement new CBME (as introduced by NMC) at their respective departments. This will ultimately lead to create Indian Medical Graduate competent to deliver health service in the society.

The workshop was conducted for three days (8 Jan to 10 Jan 2025) from 9 am to 5 pm every day. The NMC observer came from regional centre MRMC, Kalaburagi, Karnataka. Dean maam felicitated NMC Observer. 30 participants participated in the workshop. Total 5 groups were made with 6 participants in each group. Pretest and post-test conducted for participants and feedback also taken from participants for each session. Everyday session was started on time and all sessions were conducted as per BCME programme schedule which was already prepared in advance. Attendance of participants was taken strictly both in morning session and afternoon session. Sessions on learning cycle, competencies, specific learning objectives, teaching learning methods, assessment methods along with internal assessment and many other topics were covered. All sessions were taken in an interactive way to make them interesting. Various group activities also conducted. Handbooks of BCME were also given to participants. This will help participants to conduct well structured lesson plan and internal assessment exams at their respective department.

At the end of workshop, feedback forms were collected from participants. Also certificates were given to all participants who attended all sessions on all three days. The NMC observer had kept observer report.

The NMC observer appreciated the efforts taken by entire MEU unit at GMC Dharashiv.

Respected dean maam thanked NMC observer and MEU Unit and participants and support staff who made this workshop to happen successfully.

# Proposed Program: Basic Course in Medical Education (BCME) re 4 Day 1

| Day<br>Time | Session  | Objectives  | Duration   | Suggested methods  | Name of Faculty                   |
|-------------|--|---|------------|--|-----------------------------------|
| 9:00        | Introduction session and Group Dynamics                                  | <ul> <li>Pre-test</li> <li>Intro of participants and faculty</li> <li>Understand and apply concepts of group dynamics</li> <li>Apply these concepts in working of groups/teams in teaching and learning</li> </ul>  | 75 minutes | Team building exercises,<br>Examples of small<br>group/team working in<br>the institutes | Dr. Vishwajeet Govindrao<br>Pawar |
| 10:15       | Learning process,<br>Learning domains &<br>Principles of learning        | <ul> <li>Demonstrate a basic<br/>understanding of hierarchy of<br/>learning</li> <li>Define learning domains</li> <li>Use principles of learning in the<br/>teaching learning process</li> </ul>  | 60 minutes | Interactive Building from participants' knowledge  | Dr. Mundewdi .S .A                |
| 11.15       | Tea break  |   |            |  |                                   |
| 11:30       | Goals, roles and<br>Competencies,<br>Learning objectives<br>(LO) in CBME | <ul> <li>Define goals, roles,<br/>competencies, LOs and explain<br/>relationship between each other</li> <li>Elaborate the principles of<br/>competency based learning</li> <li>To highlight concept of IMG</li> <li>Design LOs for a competency</li> </ul> | 60 minutes | Use CBME UG/PG<br>modules  | Dr. Nilima Gupta                  |

| 12:30 | Teaching learning<br>methods (TLM):<br>including Interactive<br>Large Group, Small<br>Group methods | <ul> <li>Enumerate various Teaching learning methods (TLM)</li> <li>Use the principles of interactive learning in a large group</li> <li>Understands the various methods in small group teaching</li> <li>Understand changing role of teacher from information provider to facilitator</li> </ul> | 105 minutes | Use CBME Produle methods, introduce new methods e.g. like DOAP Demonstrate few methods, highlight role of facilitator | Dr. Vijayalaxmi Gaware &<br>DrPraveen Dumne |
|-------|---|---|-------------|---|---|
| 13:30 | Lunch   |   | 45 min      |   |   |
| 14:15 | Teaching learning methods (TLM):  | Contd   |             |   |   |
| 15.00 | Tea Break   |   |             |   |   |
| 15:15 | Introduction to assessment  | <ul> <li>Elaborate the principles and<br/>types and attributes of<br/>assessment</li> <li>Explain the utility of assessment</li> </ul>  | 45 minutes  | Basic principles based on<br>the prior knowledge of<br>the participants   | Dr. Monica Yunati                           |
| 16:00 | Internal assessment<br>(IA) and Formative<br>assessment   | <ul> <li>Understands steps in designing<br/>IA module</li> <li>Provides effective feedback to<br/>students</li> <li>Develop a plan for internal<br/>assessment and formative<br/>assessment</li> </ul>  | 60 minutes  | Demonstrate how IA can<br>be calculated in all<br>phases.<br>Share examples of IA<br>module                           | Dr. Chetan Rajput                           |

|       | Day 2   |  |                | nexure 4   |  |
|-------|---|--|----------------|--|--|
| 9:00  | AETCOM: Concept and conduct                     | <ul> <li>Understands how to implement<br/>AETCOM in institute using various<br/>teams</li> <li>Apply innovative methods in<br/>teaching &amp; assessment of<br/>AETCOM competencies</li> </ul> | 60 minutes     | Use example of multisubject team working to implement, AETCOM in all phases Demonstrate/discuss methods                                    | Dr. Mundewdi .S .A                     |
| 10:00 | SDL: Concept and conduct                        | <ul> <li>Understands the concept and conduct of SDL</li> <li>Promote self-directed learning (SDL) in students</li> </ul>   | 45 minutes     | Demonstrate SDL conduct, preferably involve students also  | Dr. Charushila Halgarkar               |
| 10.45 | Tea Break                                       |  |                |  |  |
| 11:00 | Effective clinical and practical skill teaching | <ul> <li>Teach skills effectively</li> <li>Teaching skills at the workplace</li> <li>Use a skill lab effectively</li> <li>Understand student doctor learning concept</li> </ul>                | 120<br>minutes | Use skill modules<br>examples, Use skill lab,<br>Demonstrate methods<br>like OMP, SNAPPS,<br>Mini-CEX etc.                                 | Dr. Chetan Rajput &<br>DrPraveen Dumne |
| 13:00 | Lunch   |  | 45 min         |  |  |
| 13.45 | Aligning TLMs for objectives and competencies   | Understands aligning TLM with competencies, select the appropriate teaching method for various competencies  | 60 minutes     | Use examples of competencies from 4 phases, 15 min group work for selecting methods for provided competencies, 8 min per group for sharing | Dr. Monica Yunati                      |

| 14:45  | Assessment planning,<br>Writing the correct<br>essay question and<br>MCQs | <ul> <li>Understands concept of<br/>blueprinting</li> <li>Design theory &amp; practical/clinical<br/>exam.</li> <li>Write an appropriate essay<br/>question including short answer &amp;<br/>reasoning questions.</li> <li>Write an appropriate scenario<br/>based MCQ.</li> </ul> | 120 A<br>minutes                      | निष्क्रिंकि Amples from<br>assessment module,<br>Use your university<br>examples of blueprint | Dr. Vishwajeet<br>Govindrao Pawar &<br>Dr. Vijayalaxmi Gaware |
|--------|---|--|---------------------------------------|---|---|
| 15:00  | Tea   |  |                                       |   |   |
| 15:15- | Assessment planning,  | Contd  | · · · · · · · · · · · · · · · · · · · |   |   |
| 17:00  | Writing the correct   |  |                                       |   |   |
|        | essay question and MCQs   |  |                                       |   |   |

### Annexure 4

|       |   | Day 3  |                |  |                                    |
|-------|---|--|----------------|--|------------------------------------|
| 9:00  | Writing a lesson plan                       | Develop a lesson plan appropriate<br>to the objectives and teaching<br>learning method   | 60<br>minutes  | Use examples from UG/PG courses  | Dr. Vishwajeet<br>Govindrao Pawar  |
| 10:00 | Tea Break                                   |  | 15<br>minutes  |  |                                    |
| 10.15 | Assessment of clinical and practical skills | <ul> <li>Assess skills effectively</li> <li>Assess skills at the workplace</li> <li>Use a skill lab to assess competency in skills</li> <li>Design a skill assessment station</li> </ul>   | 120<br>minutes | Discuss methods,<br>demonstrate few like<br>OSCE/OSPE, DOPS other<br>WPBA  | Dr. Monica Yunti & DrPraveen Dumne |
| 12.15 | Academic growth & networking                | <ul> <li>Understand avenues for growth in education</li> <li>Role of MEU and role of faculty in MEU</li> <li>Opportunities for further courses</li> <li>Networking in education</li> </ul> | 45<br>minutes  |  | Dr. Charushila Halgarkar           |
| 13:00 | Lunch                                       |  | 45 min         |  |                                    |
| 13:45 | Aligning assessment to competency and TLMs  | Choose the right assessment<br>method for a given objective/<br>competency and TLM   | 60<br>minutes  | Use examples of competencies from 4 phases, 15 min group work for selecting methods for provided competencies, 8 min per group for sharing | Dr. Chetan Rajput                  |
| 14:45 | Tea Break                                   |  |                |  |                                    |
| 15:00 | Mentoring                                   | <ul> <li>Understand principles of<br/>mentoring</li> <li>Apply these principles in UG/PG<br/>curricula</li> </ul>  | 60 min         |  | Dr. Mundewdi .S .A                 |

### Annexure 4

| 16:00- | Drafting schedule for a | • | An understand steps in drafting | 45 min | Use examples, how to   | Dr. Nilima Gupta       |
|--------|-------------------------|---|---------------------------------|--------|------------------------|------------------------|
| 16:45  | phase based on          |   | time table for an academic year |        | add AETCOM, AIT,       |                        |
|        | competencies            |   |                                 |        | Pandemic etc Use       |                        |
|        |                         |   |                                 |        | UG/PG curriculum       |                        |
|        |                         |   |                                 |        | examples as needed     |                        |
| 16:45  | Post-test               |   |                                 |        | Pre, post-test to be   | Dr. Vijayalaxmi Gaware |
|        | Retropre feedback       |   |                                 |        | developed by institute |                        |
|        |                         |   |                                 |        | conducting BCME,       |                        |
|        |                         |   |                                 |        | Retropre as per        |                        |
|        |                         |   |                                 |        | provided doc           |                        |
| 17:00  | Closing                 |   |                                 |        |                        |                        |

Use examples from UG/PG curriculum as needed and use examples from PG curriculum for standalone PG institutes.





# DAY 3 Norstand BASIC COURSE IN MEDICAL EDUCATION Under The Aegis Of Regional Centre MRMC Kalaburagi.

